Oregon, 2012

Frost and Freeze in Oregon, June 11, 2012

June 11, 2012 · NWS MFR · 1 event in 1 county or zone

An unseasonably cold air mass combined with mostly clearskies to bring very cold temperatures to south central Oregon.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

An unseasonably cold air mass combined with mostly clearskies to bring very cold temperatures to south central Oregon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Jun 11, 12:55 AM PST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 11, 12:55 AM PST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
155 AM PDT MON JUN 11 2012

.DISCUSSION...TEMPERATURES ON THE EAST SIDE HAVE STAYED UP SO FAR
THIS MORNING THANKS TO A PERSISTENT NORTH WIND. BUT THE BOUNDARY
LAYER IS STARTING TO DECOUPLE AND TEMPERATURES ARE FALLING NOW, SO
FROST STILL LOOKS POSSIBLE AND WILL KEEP THE ADVISORY GOING THIS
MORNING.

LOOKS LIKE WE'RE GOING TO GET ONE MORE DAY OF MOSTLY CLEAR SKIES
AREA-WIDE TODAY, EVEN AT THE COAST. LATEST 11-3.9 SATELLITE SHOWS
THAT STRATUS HAS EDGED INTO OUR OUTER WATERS, BUT I DON'T THINK IT
WILL MAKE IT TO THE COAST BEFORE DAWN. WINDS AT THE COAST HAVE A
BIT OF AN OFFSHORE COMPONENT AND THIS IS HINDERING THE STRATUS'
EASTWARD MOVEMENT. WAS CONCERNED EARLIER ABOUT STRATUS FORMING
RIGHT AT THE COAST, BUT THAT LOOKS LESS LIKELY NOW WITH THE
OFFSHORE COMPONENT AND HAVING NOTICED THAT DEWPOINTS ARE EDGING
DOWN AS A RESULT. SO, THAT WAS A LONG WINDED WAY OF SAYING TODAY
WILL BE MOSTLY SUNNY AND WARM OVER ALL OF MY FORECAST AREA.

A WEAK UPPER RIDGE OVER US NOW WILL SHIFT EAST TONIGHT WITH ZONAL
FLOW ALOFT MOVING OVER THE PACNW. THIS WILL RESULT IN A GREATER
ONSHORE PUSH AND STRATUS INTRUSION TO THE COAST AND UMPQUA BY
TOMORROW MORNING. CLOUDS ARE PRETTY CERTAIN TO AFFECT THESE AREAS
AND IT MAY BE DEEP ENOUGH TO PRODUCE SOME LIGHT RAIN OR DRIZZLE AS
WELL. THIS WILL KNOCK TEMPERATURES BACK A BIT TOMORROW OVER THE
ENTIRE WEST SIDE, BUT THE GREATEST CHANGE WILL BE WHERE THE
STRATUS PERSISTS.

A SHORT WAVE WILL MOVE BY TOMORROW AFTERNOON AND KEEP LIGHT
RAIN/SHOWER CHANCES GOING OVER MUCH OF THE WEST SIDE. THIS WILL
RESULT IN AN EVEN GREATER ONSHORE PUSH WITH STRATUS PROBABLY
MAKING IT ALL THE WAY UP THE ROGUE VALLEY BY WED MORNING. THIS
PATTERN OF NOCTURNAL STRATUS INTRUSIONS AND AFTERNOON SUNSHINE
WILL BE THE RULE THROUGH THE REMAINDER OF THE WEEK, ALBEIT TO A
LESSER DEGREE. HAVEN'T MADE ANY CHANGES TO THE EXTENDED FORECAST
AS PREVIOUS THINKING STILL HOLDS. -WRIGHT

&&

.AVIATION...VFR ALL LOCATIONS THROUGH TODAY. STRATUS WILL PUSH
ONTO THE COAST THIS EVENING AND INTO THE UMPQUA BASIN OVERNIGHT,
PRODUCING A MIX OF MVFR AND IFR CIGS WITH SOME LIFR POSSIBLE AT
THE COAST. VFR CONTINUES ELSEWHERE THROUGH TONIGHT. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 7 AM PDT THIS MORNING FOR ORZ030-031.

CA...FROST ADVISORY UNTIL 7 AM PDT THIS MORNING FOR CAZ085.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ356.
     HAZARDOUS SEAS WATCH FROM WEDNESDAY AFTERNOON THROUGH FRIDAY
     EVENING FOR PZZ376.
Hazardous weather outlook, Jun 10, 5:37 PM PST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
637 PM PDT SUN JUN 10 2012

CAZ085-ORZ030-031-111400-
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
637 PM PDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TONIGHT

A FROST ADVISORY HAS BEEN ISSUED EFFECTIVE FROM 2 AM TONIGHT UNTIL
7 AM PDT MONDAY MORNING. PLEASE SEE THE LATEST ADVISORY MESSAGE
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT MONDAY. NO
OTHER SIGNIFICANT WEATHER IS EXPECTED DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 frost/freeze. Local standard time, as filed.

Frost/Freeze, Central & Eastern Lake County

When
June 11, 3:00 AM PST to 7:00 AM PST
Where
Central & Eastern Lake County forecast zone
Reported by
Official NWS Observations
Coordinates
42.793, -120.387 (the zone’s center; the record gives no point)

Reported low temperatures ranged from 27 to 40 degrees.

What these are

Frost/Freeze
Frost or temperatures at or below freezing during the growing season, usually filed for crop damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375895.